Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 160, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 4, 2007, 3:59 PM MDT for Teller County, Colorado. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2007, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 4, 2007, 5:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Pueblo radar (KPUX), 96 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:21 PM MDT | HAIL 0.75 | 5 Sse Florissant, CO | |
| Jul 4, 4:40 PM MDT | HAIL 0.75 | Florissant, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 351 J/kg
- Mixed-layer CIN
- -219 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 042159
SVRPUB
COC119-042300-
/O.NEW.KPUB.SV.W.0160.070704T2159Z-070704T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
359 PM MDT WED JUL 4 2007
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN TELLER COUNTY IN CENTRAL COLORADO...
* UNTIL 500 PM MDT...
* AT 357 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS
CENTERED 6 MILES SOUTH OF FLORISSANT...OR 28 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK.
VICTOR.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3898 10537 3882 10547 3871 10530 3870 10522
3865 10522 3866 10500 3879 10495 3878 10506
3886 10507
$$3 follow-up statements
000
WWUS55 KPUB 042217
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
417 PM MDT WED JUL 4 2007
COC119-042300-
/O.CON.KPUB.SV.W.0160.000000T0000Z-070704T2300Z/
TELLER CO-
417 PM MDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHERN TELLER COUNTY...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM
WAS CENTERED 7 MILES SOUTH OF FLORISSANT...OR 27 MILES WEST OF
COLORADO SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VICTOR.
CRIPPLE CREEK.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3898 10537 3882 10547 3871 10530 3870 10522
3865 10522 3866 10500 3879 10495 3878 10506
3886 10507
$$000
WWUS55 KPUB 042227
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
425 PM MDT WED JUL 4 2007
COC119-042300-
/O.CON.KPUB.SV.W.0160.000000T0000Z-070704T2300Z/
TELLER CO-
425 PM MDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHERN TELLER COUNTY...
AT 423 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 7
MILES NORTHWEST OF CRIPPLE CREEK...OR 25 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CRIPPLE CREEK.
VICTOR.
AT 416 PM A NATIONAL WEATHER SERVICE SPOTTER SAW PENNY SIZED HAIL 5
MILES SOUTH OF FLORISSANT.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
LAT...LON 3898 10537 3882 10547 3871 10530 3870 10522
3865 10522 3866 10500 3879 10495 3878 10506
3886 10507
$$000
WWUS55 KPUB 042244
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT WED JUL 4 2007
COC119-042300-
/O.CON.KPUB.SV.W.0160.000000T0000Z-070704T2300Z/
TELLER CO-
444 PM MDT WED JUL 4 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR SOUTHERN TELLER COUNTY...
AT 440 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS CENTERED 5
MILES NORTHWEST OF CRIPPLE CREEK...OR 27 MILES WEST OF COLORADO
SPRINGS...AND WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
VICTOR.
CRIPPLE CREEK.
LAT...LON 3894 10531 3872 10532 3871 10530 3870 10522
3867 10521 3871 10509 3880 10505 3878 10506
3886 10507
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:19 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 4, 2:19 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 219 PM MDT WED JUL 4 2007 .SHORT TERM... (TONIGHT AND THURSDAY) EARLY AFTERNOON CONDITIONS QUITE A BIT MORE SUBDUED THAN CONDITIONS NOTED AT THIS TIME YESTERDAY...HOWEVER THERE ARE A FEW AREAS OF POTENTIALLY STRONG CONVECTIVE CONCERN...SUCH AS PORTIONS OF EL PASO COUNTY AS WELL AS WESTERN PORTIONS OF CWFA. LATEST SATELLITE IMAGERY INDICATING WELL DEFINED SURFACE BOUNDARY LOCATED OVER NORTHERN EL PASO COUNTY WITH CONVECTION BUBBLING OVER THIS AREA FOR THE PAST FEW HOURS. IN ADDITION A FEW HEALTHY THUNDERSTORMS HAVE BEEN NOTED OVER THE WESTERN CWFA. AS PREVIOUSLY MENTIONED...SEVERE WEATHER PARAMETERS QUITE A BIT LESS THAN VALUES NOTED YESTERDAY AT THIS TIME WITH 19Z/4TH CAPES IN THE 1000 TO 1500 J/KG RANGE...LIS IN THE -2C TO -4C RANGE AND 0-6 KM SHEAR VALUES GENERALLY UNDER 25 KNOTS. PRECIPITABLE WATER VALUES REMAIN RESPECTABLE WHILE AFTERNOON TEMPERATURES RUNNING AROUND 10F COOLER AS COMPARED TO YESTERDAY...ESPECIALLY OVER EASTERN SECTIONS. SO FOR SENSIBLE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WITH EVEN A FEW STRONG/POSSIBLY SEVERE STORMS NOT OUT OF THE QUESTION...WFO PUEBLO WILL CONTINUE TO MONITOR. FOR THURSDAY...EXPECT TEMPERATURES TO RUN NEAR TO SLIGHTLY ABOVE VALUES NOTED PREVIOUS 24 HOURS WITH A GENERAL DECREASE IN POPS AS COMPARED TO PAST FEW DAYS. .LONG TERM... (THURSDAY NIGHT THROUGH TUESDAY) MAIN CONCERN THIS FCST PERIOD IS FOR LATER IN THE PERIOD AS GUIDANCE IS INDICATING A PATTERN SHIFT TO MORE ACTIVE WEATHER STARTING AS EARLY AS SUNDAY. FROM NOW UNTIL SUNDAY WE WILL LIKELY SEE LESS THAN NORMAL PRECIP ON THE PLAINS AS THERE IS BIT OF AN EASTERLY COMPONENT TO THE WIND FIELDS THROUGH A GOOD PART OF THE ATMOS. THIS TYPICALLY KEEPS THE PLAINS DRY. FOR THE MTNS THOUGH...WITH THE UPSLOPE IMPINGING ON THE HIER TRRN WE SHOULD SEE ISOLD/SCTD ACTIVITY ON THE E SLOPES OF THE S MTNS...AND SCTD ACTIVITY OVER THE SW AND C MTNS. TEMPS WILL BE SEASONABLE. STARTING SUNDAY...RIDGE AXIS MOVES TO THE WEST AND NW FLOW OPENS UP. THIS WILL BRING A COOL FRONT DOWN ON THE PLAINS AS EARLY SUNDAY AFTERNOON. THIS FRONT SHOULD BRING A A BETTER CHANCE OF POPS TO THE PLAINS ON THIS DATE. THROUGH EARLY NEXT WEEK...NW FLOW AT MID LVLS INCREASES AS UPSLOPE SFC FLOW CONTINUES. THIS SHOULD KEEP A CHANCE OF SHOWERS AND STORMS TO ALL OF TEH REGION. IF ENOUGH INSTABILITY IS AVAILABLE IN THE LLVLS...THEN WE MAY SEE A FEW SUPERCELLS ON MON AND TUES AS THE DEEP LAYER SHEAR WILL BE FAVORABLE FOR ROTATING STORMS. /HODANISH && .AVIATION... GENERALLY VFR CONDITIONS EXPECTED SEVERAL AREAS INTO THE EARLY AFTERNOON HOURS WITH MVFR CONDITIONS BECOMING MORE WIDESPREAD FROM THE MID-AFTERNOON IN THE EVENING HOURS AS SHOWERS AND THUNDERSTORMS BECOME MORE PREVALENT. VFR CONDITIONS SHOULD THEN SHOULD BE NOTED MOST AREAS BY AROUND 06Z TONIGHT AS THE SHOWERS AND THUNDERSTORMS DISSIPATE. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 4:18 AM MDT, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 418 AM MDT WED JUL 4 2007 COZ058>089-093>099-051315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 418 AM MDT WED JUL 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN LATE THIS MORNING...THEN SPREAD TO MOST AREAS THIS AFTERNOON. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED FROM THE INTERSTATE 25 CORRIDOR AND WESTWARD...INCLUDING ALL OF THE MOUNTAINS AND THE SAN LUIS VALLEY...THIS AFTERNOON AND EVENING. THESE STORMS WILL MOST LIKELY MOVE TO THE SOUTH OR SOUTHEAST...AND WILL BE CAPABLE OF PRODUCING LOCALLY GUSTY WINDS...SMALL HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...AND FREQUENT CLOUD TO GROUND LIGHTNING. HOWEVER...ONE OR TWO OF THESE STORMS COULD BECOME SEVERE...AND PRODUCE WIND GUSTS UP TO 60 MPH AND LARGE HAIL UP TO ONE INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXPECT ISOLATED COVERAGE OF THUNDERSTORMS ACROSS MUCH OF THE AREA EACH AFTERNOON AND EVENING. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...HAIL UNDER 3/4 INCH IN DIAMETER...BRIEF HEAVY RAIN...AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 1 PM THIS AFTERNOON FOR THE INTERSTATE 25 CORRIDOR...THE SAN LUIS VALLEY...AND THE SOUTHEAST AND SOUTH CENTRAL MOUNTAINS.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:16 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 67 min |
| Jul 3, 6:46 PM MDT | Tornado Warning | PUB | Kiowa | 36 min |
| Jul 3, 6:56 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 64 min |
| Jul 3, 7:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 3, 8:38 PM MDT | Severe Thunderstorm Warning | PUB | Bent, Otero | 82 min |
| Jul 3, 8:47 PM MDT | Tornado Warning | PUB | Bent | 58 min |
| Jul 3, 9:44 PM MDT | Tornado Warning | PUB | Bent, Prowers | 63 min |
| Jul 3, 11:04 PM MDT | Severe Thunderstorm Warning | PUB | Prowers | 28 min |
| Jul 4, 3:32 PM MDT | Tornado Warning | PUB | El Paso | 34 min |
| Jul 4, 4:10 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee | 95 min |
| Jul 4, 4:14 PM MDT | Severe Thunderstorm Warning | PUB | Alamosa | 24 min |
| Jul 4, 4:35 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 55 min |
| Jul 4, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 46 min |
| Jul 4, 4:58 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 32 min |
| Jul 4, 5:21 PM MDT | Severe Thunderstorm Warning | PUB | Custer | 89 min |
| Jul 4, 5:26 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jul 4, 5:51 PM MDT | Severe Thunderstorm Warning | PUB | Saguache | 45 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.